MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-18
Medical Device Problem Codes Retraction Problem (1536); Device Dislodged or Dislocated (2923); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline became stuck in the distal section of the phenom 27 catheter.The patient was undergoing neuro-interventional minimally invasive surgery for treatment of a saccular, unruptured aneurysm in the left posterior communicating segment of the internal carotid artery with a max diameter of 6.4 mm and a 4.3 mm neck diameter.The landing zone was 2.9 mm distally and 3.9 mm proximally.The access vessel was the femoral artery with a 5.7 mm diameter.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was normal.The angiographic result post procedure was normal.It was reported that a femoral artery puncture was performed, and a 6f long sheath was successfully placed in the common carotid sinus over a 0.035-inch loach guidewire and a 125 multi-kinetic angiography catheter.A 6f 115cm intermediate catheter was then placed in the cavernous sinus, and a phenom 27 was successfully placed in the m1 and m2 positions over a non-medtronic guidewire.Based on 3d angiography, a pipeline was selected.After full hydration with high-pressure saline, the stent was successfully delivered.The stent tip was opened at the level of the middle cerebral artery at the m1 level.Everything went smoothly, and the stent was retracted to the distal end of the internal carotid artery for positioning.However, the stent slipped slightly.The physician attempted to retrieve the stent and reposition it, but found it impossible to do so; it was severely stuck.At this point, the stent could not be retrieved, and further attempts to deploy the stent failed.It was strongly suspected a possible dislodgement of the stent system and catheter occurred, so the entire stent had to be removed from the body.A new phenom 27 was replaced, and a new pipeline stent was selected.This time, no issues were encountered, and the procedure was successfully completed.Thus, a complaint was filed regarding the problematic pipeline and phenom 27.The pipeline became stuck in the distal portion of the catheter during deployment.The physician released the load in the system in order to try to resolve the issue, but the issue was not resolved.Neither the catheter nor the pushwire were damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include a sheath:neuron max 6f 90cm, a guide catheter tongqiao silver snake 6f 115cm intermediate catheter, a microcatheter: phenom27 150cm, a guidewire: sychro 0.014 inches 200cm.Additional information received that the cause of the event was not determined.There was no friction or difficulty during delivery or positioning.The resistance during retrieval was somewhat greater than usual.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield and phenom 27 catheter were returned inside a bio-hazard bag and a shipping box.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The distal and proximal ends of the braid were found open and frayed.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned between 6.0 cm and 15.3 cm from the distal tip.No other anomalies were noted.¿ testing/analysis: the total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was confirmed, as the pipeline flex shield and phenom catheter were found to be damaged.The observed damage to the catheter (accordioning), braid (fraying), and hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to advance or withdraw the pipeline flex shield through the catheter, encountering resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during delivery.However, the customer indicated that the vessel tortuosity was moderate; it was ruled out as a potential cause.It is possible that a lack of continuous flush with heparinized saline may have contributed to the resistance encountered during delivery/retrieval.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23396268
Report Number2029214-2025-02285
Device Sequence Number9983368
Product Code OUT
UDI-Device Identifier00763000284350
UDI-Public(01)00763000284350(17)270816(10)B775199
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-18
Device Catalogue NumberPED2-400-18
Device Lot NumberB775199
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight62 KG